Alert archive / Maine / Beach Hazards Statements in 2018
Beach Hazards Statement 32, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Aug 23, 2018, 3:03 PM EDT for Hancock County, Washington County, Maine. It took effect at Aug 24, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2018, 3:03 PM EDT (19:03 UTC)
- In effect from
- Aug 24, 2018, 8:00 AM EDT
- Expired
- Aug 24, 2018, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -103 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
131 WHUS41 KCAR 231903 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 303 PM EDT Thu Aug 23 2018 MEZ029-030-241100- /O.NEW.KCAR.BH.S.0032.180824T1200Z-180825T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 303 PM EDT Thu Aug 23 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from Friday morning through Friday evening. * Location...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures in the upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid to upper 50s. * Timing...Friday. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
2 follow-up statements
557 WHUS41 KCAR 240701 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 301 AM EDT Fri Aug 24 2018 MEZ029-030-241515- /O.CON.KCAR.BH.S.0032.180824T1200Z-180825T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 301 AM EDT Fri Aug 24 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * Location...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures in the upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid to upper 50s. * Timing...Today. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
005 WHUS41 KCAR 241306 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 906 AM EDT Fri Aug 24 2018 MEZ029-030-250000- /O.CON.KCAR.BH.S.0032.000000T0000Z-180825T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 906 AM EDT Fri Aug 24 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * Location...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures in the upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid to upper 50s. * Timing...Today. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ Norcross
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 23, 12:19 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Aug 23, 12:19 PM EDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1219 PM EDT Thu Aug 23 2018 .SYNOPSIS... High pressure will build to our southwest today into tonight then slide south of the area on Friday. && .NEAR TERM /THROUGH TONIGHT/... 1215 PM Update...High pressure will slowly build east across the region today while an upper trof crosses the region this afternoon. Expect partly to mostly sunny skies across northern and central areas and mostly sunny skies downeast. Highs this afternoon will range from the low to mid 70s across much of the region. No changes to remainder of the afternoon forecast. previous discussion Strong high pressure will build to the south of the region today and tonight. This system will result in dry conditions through tonight. The high temperature today will be in the mid 70s and the low tonight in the mid 50s. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... Fairly tranquil wx thru the short term with temps once again abv climo. Skies wl rmn mosunny acrs the entire area on Fri with highs in the l/m 80s over most locations. Cdfnt wl be dropping thru Canada and gradually wash out to our north drg the day as hipres builds offshore over the Atlantic. High pressure wl be in control thru the weekend with abv normal temps expected thru Sat. Upr lvl ridging wl slowly begin to break down Sat night as a s/wv appchs fm the west but do not expect much in the way of pcpn thru 12z Sun. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Shortwave trof wl be appchg CWA on Sun with potential for isold showers acrs the far nwrn zones in the aftn. Cdfnt appears as tho it wl mv thru CWA Mon aftn, coincident with peak htg. Given this scenario may see showers and tstm acrs most of the area tho they wl lkly become elevated ovr Downeast areas later in the day. Front wl eventually mv offshore Mon evng with high pressure building in thru Tue. Discrepancies in fine details btwn GFS and CMC with CMC building stronger sfc high Mon night while GFS is weaker and holds onto pcpn longer, while both continue to be in disagreement with ECMWF. EC conts to be more amplified aloft as opposed to GFS/CMC. For the time being hv followed GFS/CMC thru 12z Tue before med range guidance differs significantly enough and wl side with Superblend thru the middle of the week. Due to unsettled wx, expect that temps wl drop twd normal thru the end of the long term. && .AVIATION /16Z THURSDAY THROUGH MONDAY/... NEAR TERM: 1215 PM Update...VFR conditions this afternoon through tonight. SHORT TERM: VFR expected through Sunday under high pressure. May see conditions deteriorate to MVFR/IFR Sunday night. MVFR restrictions possible Monday as a cold front bring showers and thunderstorms to terminals. && .MARINE... NEAR TERM: 1215 PM Update...Have cancelled the SCA for hazardous seas for the outer waters. Wind/seas should remain below SCA levels through tonight. SHORT TERM: Winds and seas remain below SCA levels through the weekend. As humid air moves over the waters, may see reduced visibilities Sunday and Mon morning ahead of cold front. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Duda/Mignone Short Term...Farrar Long Term...Farrar Aviation...Duda/Mignone/Farrar Marine...Duda/Mignone/Farrar
Hazardous weather outlook, Aug 23, 2:44 AM EDT, 12 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 244 AM EDT Thu Aug 23 2018 MEZ001>006-010-011-015>017-029>032-240645- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 244 AM EDT Thu Aug 23 2018 This Hazardous Weather Outlook is for Coastal DownEast Maine, East Central Maine, Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Central Maine, Northern Maine and West Central Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-240645- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 244 AM EDT Thu Aug 23 2018 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.